ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Self-similar solutions of a generalized Burgers equation with nonlinear damping

Rao, Ch Srinivasa and Sachdev, PL and Ramaswamy, Mythily (2003) Self-similar solutions of a generalized Burgers equation with nonlinear damping. In: Nonlinear Analysis: Real World Applications, 4 (5). pp. 723-741.

[img] PDF
Self-similar_solutions.pdf - Published Version
Restricted to Registered users only

Download (218Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...

Abstract

The nonlinear ordinary differential equation resulting from the self-similar reduction of a generalized Burgers equation with nonlinear damping is studied in some detail. Assuming certain asymptotic conditions at plus infinity or minus infinity, we find a wide variety of solutions(positive) single hump, monotonic (bounded or unbounded) or solutions with a finite zero. The existence or non-existence of positive bounded solutions with exponential decay to zero at infinity for specific parameter ranges is proved. The analysis relies mainly on the shooting argument.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science
Keywords: generalized Burgers equation;self-similar solution; connection problem;shooting argument.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 25 Nov 2009 07:29
Last Modified: 19 Sep 2010 04:56
URI: http://eprints.iisc.ernet.in/id/eprint/17340

Actions (login required)

View Item View Item